A 57-year-old female asked:
wondering what might be wrong: becoming more & more anemic (hct 30; hgb 8.0; rbc 2.9, esr 91; platelets 485k; serum protein electrophoresis showed a slight decrease in albumin.
4 doctor answers • 5 doctors weighed in
Internal Medicine 32 years experience
Hematology: You need a GI and/or a hematologist to review case and determine the exact cause of your pathology.
Family Medicine 38 years experience
Work up underway: Anemia has many causes , the work up is fairly logical. Stick with your doc till they get it figured out. Treatment is important
Clinical Lipidology 57 years experience
Check ferritin: Get your doctor to check ferritin, iron, iron binding capacity, and reticulocyte count. If iron is low, then need to see if you are losing blood in stool. Need upper GI and colonoscopy to rule out GI blood loss.
Family Medicine 45 years experience
Tough one: I am sure you are under care of doc since you know these numbers. Trust him/her to work it out. Too many variables without seeing further tests to speculate. Sed rate points toward some sort of inflammatory or autoimmune process.
Last updated Jun 10, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$15 per month
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.